Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 76, NWS Morristown, TN

July 4, 2016Johnson County, Sullivan County, Tennessee; Washington County, Virginia

NWS Morristown, TN issued this severe thunderstorm warning at Jul 4, 2016, 9:07 PM EDT for Johnson County, Sullivan County, Tennessee; Washington County, Virginia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2016, 9:07 PM EDT (01:07 UTC)
Expired
Jul 4, 2016, 9:45 PM EDT
In force
38 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Johnson County, TN, Sullivan County, TN, Washington County, VA

The radar

The Roanoke radar (KFCX), 141 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1346 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
1.3
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted.

210 
WUUS54 KMRX 050107
SVRMRX
TNC091-163-VAC191-050145-
/O.NEW.KMRX.SV.W.0076.160705T0107Z-160705T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
907 PM EDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SULLIVAN COUNTY IN EASTERN TENNESSEE...
  NORTHERN JOHNSON COUNTY IN EASTERN TENNESSEE...
  EASTERN WASHINGTON COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 945 PM EDT

* AT 907 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTH OF ABINGDON TO 10 MILES SOUTHEAST OF
  BRISTOL VA...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ABINGDON...MOUNTAIN CITY...GLADE SPRING...DAMASCUS...KONNAROCK...
  LAUREL BLOOMERY...LINDELL...EMORY-MEADOW VIEW AND SHADY VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3662 8161 3661 8165 3659 8168 3657 8168
      3653 8171 3648 8170 3650 8198 3651 8199
      3650 8200 3650 8204 3667 8192 3686 8194
      3691 8182 3679 8170 3664 8162 3664 8161
TIME...MOT...LOC 0107Z 252DEG 38KT 3682 8194 3653 8200 

HAIL...0.75IN
WIND...60MPH
 
$$

JW
2 follow-up statements
703 
WWUS54 KMRX 050124
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
924 PM EDT MON JUL 4 2016

TNC163-050134-
/O.CAN.KMRX.SV.W.0076.000000T0000Z-160705T0145Z/
SULLIVAN TN-
924 PM EDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SULLIVAN COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3662 8161 3661 8165 3659 8168 3657 8168
      3653 8171 3648 8170 3650 8192 3658 8189
      3660 8187 3661 8183 3662 8188 3688 8185
      3691 8182 3679 8170 3664 8162 3664 8161
TIME...MOT...LOC 0124Z 252DEG 38KT 3687 8174 3658 8180 

$$

TNC091-VAC191-050145-
/O.CON.KMRX.SV.W.0076.000000T0000Z-160705T0145Z/
JOHNSON TN-WASHINGTON VA-
924 PM EDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHEASTERN JOHNSON AND EASTERN WASHINGTON COUNTIES...

AT 924 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SALTVILLE TO 7 MILES NORTH OF MOUNTAIN CITY...MOVING
EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOUNTAIN CITY...GLADE SPRING...DAMASCUS...KONNAROCK...
EMORY-MEADOW VIEW AND LAUREL BLOOMERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3662 8161 3661 8165 3659 8168 3657 8168
      3653 8171 3648 8170 3650 8192 3658 8189
      3660 8187 3661 8183 3662 8188 3688 8185
      3691 8182 3679 8170 3664 8162 3664 8161
TIME...MOT...LOC 0124Z 252DEG 38KT 3687 8174 3658 8180 

HAIL...0.75IN
WIND...60MPH
 
$$

JW
634 
WWUS54 KMRX 050138
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
938 PM EDT MON JUL 4 2016

TNC091-VAC191-050148-
/O.EXP.KMRX.SV.W.0076.000000T0000Z-160705T0145Z/
JOHNSON TN-WASHINGTON VA-
938 PM EDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON AND
EASTERN WASHINGTON COUNTIES WILL EXPIRE AT 945 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3662 8161 3661 8165 3659 8168 3657 8168
      3653 8171 3648 8170 3650 8192 3658 8189
      3660 8187 3661 8183 3662 8188 3688 8185
      3691 8182 3679 8170 3664 8162 3664 8161
TIME...MOT...LOC 0137Z 252DEG 38KT 3687 8174 3658 8180 

$$

JW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 7:29 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 4, 7:29 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
729 PM EDT MON JUL 4 2016

.AVIATION...00Z TAFs
Isolated showers still developing in the Tennessee Valley early
this evening. Shower developed right on top of KTYS a few minutes
ago and produced a 38KT wind gust. That shower has moved northeast
of the airfield and has weakened. Many of the showers and storms
have been weakening over the past hour. This trend will likely
continue. However, another potent upper level storm system will
produce more showers and thunderstorms late tonight (after 2 am).
Have tried to pinpoint exact timing and extent of the best times
that will occur. Low ceilings near MVFR possible for a few hours in
the late morning before becoming VFR later. Confidence of
additional afternoon storms affecting airfields is low, so decided
to leave those out of the forecast for this set.

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&
Hazardous weather outlook, Jul 4, 9:04 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
904 PM EDT MON JUL 4 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-060115-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
904 PM EDT MON JUL 4 2016 /804 PM CDT MON JUL 4 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT...

A FEW STRONG TO SEVERE ISOLATED SHOWERS AND THUNDERSTORMS WILL
PERSIST THROUGH LATE EVENING. ADDITIONAL SHOWERS AND A FEW
THUNDERSTORMS WILL OCCUR WELL AFTER MIDNIGHT CAPABLE OF PRODUCING
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL DEVELOP
TUESDAY AFTERNOON AND EVENING MAINLY EAST OF INTERSTATE 81 AND
NORTH OF INTERSTATE 40...WITH DAMAGING WINDS...LOCALLY HEAVY
RAINFALL AND MINOR FLOODING BEING THE PRIMARY RISKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 4, 7:27 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
727 PM EDT MON JUL 4 2016

VAZ001-002-005-050015-
SCOTT VA-LEE VA-WISE VA-
727 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR LEE...SCOTT AND SOUTHWESTERN WISE
COUNTIES UNTIL 815 PM EDT...

AT 727 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PENNINGTON GAP...OR 11 MILES EAST OF JONESVILLE...MOVING EAST AT 45
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GATE CITY...JONESVILLE...BIG STONE GAP...PENNINGTON GAP...
WEBER CITY...NICKELSVILLE...ST. CHARLES...DUFFIELD...CLINCHPORT...
PATTONSVILLE...FORT BLACKMORE...DRYDEN...JASPER AND HILTONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHWESTERN VIRGINIA.

LAT...LON 3688 8282 3675 8239 3679 8236 3660 8230
      3660 8318 3674 8316 3675 8313 3678 8313
      3680 8310 3683 8310 3685 8307 3685 8301
      3688 8291
TIME...MOT...LOC 2327Z 284DEG 38KT 3675 8292

JW
Special weather statement, Jul 4, 7:32 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
732 PM EDT MON JUL 4 2016

TNZ038-039-069-070-050015-
KNOX TN-JEFFERSON TN-HAMBLEN TN-GRAINGER TN-
732 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KNOX...CENTRAL
GRAINGER...SOUTHWESTERN HAMBLEN AND NORTHERN JEFFERSON COUNTIES UNTIL
815 PM EDT...

AT 732 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR NEW MARKET...OR 9 MILES WEST OF JEFFERSON CITY...MOVING
NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...JEFFERSON CITY...DANDRIDGE...RUTLEDGE...WHITE PINE...
NEW MARKET...STRAWBERRY PLAINS...BLAINE...BUFFALO SPRINGS...ALPHA...
JOPPA...HOUSE MOUNTAIN S.P....PIEDMONT...
PANTHER CREEK S.P. AND MASCOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3614 8323 3599 8357 3604 8365 3604 8367
      3603 8368 3601 8367 3599 8365 3598 8366
      3614 8380 3617 8376 3617 8372 3618 8373
      3636 8344
TIME...MOT...LOC 2332Z 241DEG 28KT 3611 8367

JW
Special weather statement, Jul 4, 7:40 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
740 PM EDT MON JUL 4 2016

TNZ015-016-050030-
HAWKINS TN-HANCOCK TN-
740 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR HAWKINS AND EASTERN HANCOCK
COUNTIES UNTIL 830 PM EDT...

AT 740 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES EAST OF JONESVILLE TO 6 MILES NORTH OF
BEAN STATION. MOVEMENT WAS EAST AT 45 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KINGSPORT...ROGERSVILLE...SNEEDVILLE...SURGOINSVILLE...CHURCH HILL...
MOUNT CARMEL...OKOLONA...KYLES FORD...KEPLER...
BAYS MOUNTAIN S.P. AND KLONDIKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EASTERN TENNESSEE.

LAT...LON 3658 8260 3657 8260 3658 8262 3654 8261
      3649 8264 3646 8270 3642 8268 3640 8273
      3638 8275 3639 8278 3636 8281 3637 8284
      3635 8288 3641 8321 3659 8318 3659 8261
TIME...MOT...LOC 2340Z 267DEG 39KT 3666 8299 3643 8324

JW
Special weather statement, Jul 4, 8:16 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
816 PM EDT MON JUL 4 2016

TNZ017-050100-
SULLIVAN TN-
816 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR SULLIVAN COUNTY UNTIL 900 PM
EDT...

AT 816 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KINGSPORT...MOVING EAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KINGSPORT...BRISTOL TN...COLONIAL HEIGHTS...WALNUT HILL...SPURGEON...
BLUFF CITY...TRI-CITY AIRPORT...SOUTH HOLSTON DAM...
WARRIORS PATH S.P....BLOOMINGDALE...BLOUNTVILLE...SULLIVAN GARDENS...
MORRIL'S CAVE AND BAYS MOUNTAIN S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3644 8212 3645 8265 3649 8265 3649 8263
      3651 8263 3652 8261 3658 8262 3657 8261
      3659 8261 3659 8204
TIME...MOT...LOC 0016Z 271DEG 37KT 3657 8256

JW
Special weather statement, Jul 4, 8:45 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
845 PM EDT MON JUL 4 2016

TNZ042-044-050130-
WASHINGTON TN-NORTHWEST GREENE TN-
845 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR GREENE AND WEST CENTRAL
WASHINGTON COUNTIES UNTIL 930 PM EDT...

AT 844 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF GREENEVILLE...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENEVILLE...TUSCULUM...MOSHEIM...BAILEYTON...
DAVY CROCKETT BIRTHPLACE...LIMESTONE...CHUCKY...JEAROLDSTOWN...
MOHAWK...TELFORD AND ROMEO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3605 8301 3618 8316 3619 8314 3620 8313
      3628 8303 3627 8302 3633 8294 3633 8291
      3635 8289 3637 8284 3636 8281 3639 8278
      3638 8275 3642 8268 3624 8250
TIME...MOT...LOC 0044Z 242DEG 32KT 3623 8294

JW
Special weather statement, Jul 4, 8:49 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
849 PM EDT MON JUL 4 2016

TNZ016-050130-
HAWKINS TN-
849 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAWKINS COUNTY UNTIL
930 PM EDT...

AT 848 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SURGOINSVILLE...OR NEAR ROGERSVILLE...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KINGSPORT...ROGERSVILLE...SURGOINSVILLE...CHURCH HILL...OKOLONA...
KEPLER AND BAYS MOUNTAIN S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EASTERN TENNESSEE.

LAT...LON 3649 8263 3646 8270 3643 8268 3642 8268
      3640 8271 3638 8278 3639 8278 3637 8282
      3637 8284 3635 8287 3649 8306 3658 8288
      3660 8280 3659 8276
TIME...MOT...LOC 0048Z 243DEG 27KT 3641 8291

JW

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:16 PM EDTSpecial Weather StatementMRXSullivan44 min
Jul 4, 8:26 PM EDTSevere Thunderstorm WarningMRXSullivan49 min
Jul 4, 8:27 PM EDTSevere Thunderstorm WarningMRXGrainger, Hamblen, Hawkins33 min
Jul 4, 8:45 PM EDTSpecial Weather StatementMRXGreene45 min
Jul 4, 8:49 PM EDTSpecial Weather StatementMRXHawkins41 min
Jul 4, 9:23 PM EDTSpecial Weather StatementMRXSullivan, Washington52 min
Jul 4, 9:43 PM EDTSpecial Weather StatementMRXCampbell, Scott47 min
Jul 4, 10:19 PM EDTSpecial Weather StatementMRXJohnson26 min
Jul 5, 10:51 AM EDTSpecial Weather StatementMRXAnderson, Knox39 min
Jul 5, 11:24 AM EDTSpecial Weather StatementMRXKnox36 min
Jul 5, 3:15 PM EDTSpecial Weather StatementMRXAnderson, Roane45 min
Jul 5, 5:13 PM EDTAreal Flood AdvisoryMRXJefferson, Sevier3 hr
Jul 5, 5:27 PM EDTSpecial Weather StatementMRXHamblen, Hawkins48 min
Jul 5, 5:51 PM EDTSevere Thunderstorm WarningMRXGreene24 min
Jul 4, 8:00 PM EDTSevere Thunderstorm WarningMRXRussell, Scott, Wise30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.